Communications in Analysis and Geometry

Volume 26 (2018)

Number 3

Logarithmically spiraling helicoids

Pages: 461 – 504

DOI: http://dx.doi.org/10.4310/CAG.2018.v26.n3.a1

Authors

Christine Breiner (Department of Mathematics, Fordham University, Bronx, New York, U.S.A.)

Stephen J. Kleene (Department of Mathematics, Massachusetts Institute of Technology, Cambridge, Mass., U.S.A.)

Abstract

We construct helicoid-like embedded minimal disks with axes along self-similar curves modeled on logarithmic spirals using PDE methods. The surfaces have a self-similarity inherited from the curves and the nature of the construction. Moreover, inside of a “logarithmic cone,” the surfaces are embedded.

Keywords

differential geometry, minimal surfaces, partial differential equations, perturbation methods

2010 Mathematics Subject Classification

53A05, 53C21

Full Text (PDF format)

C. Breiner was supported in part by NSF grant DMS-1308420 and by an AMS-Simons Travel Grant. S. J. Kleene was partially supported by NSF grant DMS-1004646.

Received 10 June 2014